U.S. doctors online nowAsk doctors free
Pittsburg, CA
A 32-year-old male asked:

Can you get bloody stools as a side effect of of anti-biotics taken for h. pylori? completed treatment months back. had bright red blood in stool now.

1 doctor answer2 doctors weighed in
Dr. Marc Rendell
Diabetology 51 years experience
Bloody stools: It is unlikely that antibiotics are causing bright red rectal bleeding. You will have to be checked for hemorrhoids and may need a colonsocopy
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 45-year-old female asked:
I took indomethocin for IVF and had 2 glasses of wine. Then bright red blood in my stool last night (just blood came out). Blood taken at hospital - all normal. Now I have black tarry stool. Hospital?
Dr. Andrew Seibert
Gastroenterology 37 years experience
Yes--ASAP: Black tarry stool is usually a sign of internal bleeding from the upper digestive tract. It is an emergency and you need to be seen ASAP. You should g... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A male asked:
I have had a lot of problems with my stool for a while now when I wipe I am getting blood some times bright red some times black, never the same stool?
Dr. Ankush Bansal
Internal Medicine 16 years experience
See doctor: You should see a doctor soon. The fact that this is ongoing and changes from red to black means you are continuing to bleed. It could just be hemorrho... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
I have had blood in my stools for a week now. It is bright red. I've alternated between feeling like I have to go and not being able to and just blood coming out, to having normal bowels, to having very loose or abnormal stools, all with blood.
Dr. Richard Zimon
Internal Medicine 61 years experience
You most: DEFINITELY need a "hands on" evaluation of your symptoms ASAP!!! It sounds like you may have something as simple as bad hemorrhoids to something a lot... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 51-year-old member asked:
For the last month I have had severe pain in my lower left back. I woke up this morning with no pain but bright red blood in my stool
Dr. Traci Buxton
Family Medicine 25 years experience
See your doctor: Blood in your stool is a medical symptom that should be taken seriously and be evaluated by a physician immediately, especially when accompanied by pa... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 38-year-old female asked:
38 yo female, blood and mucous with and without stools. Cramps and diarrhoea, urgent need to empty bowels. blood from bright red to dark red, stools mostly very loose. constant for several months now. ?
Dr. Shaban Faruqui
Specializes in Gastroenterology
GI w/u ASAP: If you have diarrhea with mucus, inflammatory bowel disease or an infection could be to blame. Symptoms of IBS vary widely. Besides mucus-filled diarr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 14, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.